ReviewDer Hautarzt; Zeitschrift fur Dermatologie, Venerologie, und verwandte Gebiete2017
[Severe cutaneous drug reactions in children].
Review in Der Hautarzt; Zeitschrift fur Dermatologie, Venerologie, und verwandte Gebiete, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- [Ocular involvement in Stevens-Johnson syndrome and toxic epidermal necrolysis].Der Ophthalmologe : Zeitschrift der Deutschen Ophthalmologischen Gesellschaft · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Among severe drug reactions in children, besides Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), a specific form of hypersensitivity syndrome which is nowadays known as "drug reaction with eosinophilia and systemic symptoms" (DRESS) has to be mentioned. Whereas SJS/TEN is considered one reaction entity of different severity, DRESS has to be distinguished from SJS/TEN but also from other severe exanthems due to multiorgan involvement. Although SJS/TEN is generally referred to as a drug reaction, only about 75% of all cases are actually caused by medications and in children it is only about 50%. After a clear diagnosis has been made, specific therapeutic measures can follow, of which withdrawal of the inducing agent plays a key role, but further treatments differ substantially. In order to identify and withdraw the inducing agent, a detailed and thorough medication history must be obtained. Highly suspected drugs of SJS/TEN in children include, among others, antibacterial sulfonamides and various antiepileptics. DRESS in children and adolescents is also frequently induced by antiepileptics, but also by sulfonamides and minocycline. In contrast to adults, allopurinol is rarely found to be culprit in both conditions. Supportive therapy including appropriate topical treatments, pain therapy, ophthalmologic consultations, etc. is the gold standard in SJS/TEN, but a short-term immunomodulating therapy with cyclosporine A has shown very promising results in recent studies. In DRESS, however, systemic treatment with glucocorticosteroids slowly tapered over a longer period of time is recommended.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.